MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3614C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: information references the main component of the system.Other relevant device(s) are: product id: etlw1620c93e, serial/lot #: (b)(4), ubd: (b)(6) 2019, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.It was reported that the patient presented emergently in pain approximately 8 years post the index procedure.A ct revealed an unknown endoleak appearing most prominent at the level of the unsupported segment of the right limb.It was noted that the effectiveness/length of the proximal seal as well as the distal right limb seal would suggest that these areas are compromised and may be the source of the leak.Radiology has read the patient ct and concluded a type iii endoleak.Intervention was completed and a classic angiogram was done where the physicians agreed this was a type iii endoleak at the level of the unsupported segment.A 36mm aui was implanted and extended with a 20mm flared limb.A small endoleak at final run was observed that the physicians felt would resolve.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Films review summary the exact cause and source of the reported endoleak, later confirmed by angiography to have been a type iii fabric endoleak near the unsupported area of the ipsilateral limb, could not be determined from the limited returned films.The anatomy at implant is unknown, earlier post-implant films and follow-up history was not reported, and complete recent ct¿s or angiograms showing the reported endoleak were not available for review.Two (2) coronal ct slice images and a single transverse ct slice from an unknown study date revealed that a talent aaa system had been implanted in the patient.There was a bi-lobal infrarenal aaa with widespread contrast seen outside the stent graft; however, the source of the contrast could not be determined.The stent grafts were patent, essentially straight, and no other obvious stent graft issues were observed from these limited slices.Analysis of the returned films did not reveal any device or anatomical characteristics that could explain the reported type iii fabric endoleak.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7600335
Report Number2953200-2018-00842
Device Sequence Number233107
Product Code MIH
UDI-Device Identifier00643169232631
UDI-Public00643169232631
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Model NumberETUF3614C102E
Device Catalogue NumberETUF3614C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/21/2018
08/08/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/11/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR